Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
186 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes loss of appetite and anxiety after taking Vicodin and Tramadol?

I was given Vicoden and Tramadol following foot surgery. I took only half of each pill but have had no appetite, anxiety , chills and generally feel bad I stopped the melds and am taking only 2 extra strength Tylenol. Am I just a person who does not tolerate that combination?
Wed, 5 May 2021
Report Abuse
General & Family Physician 's  Response
Hi,

Vicodin and Tramadol both belongs to the group of medications known as opioids and narcotics are used to relieve pain. Vicodin contains both hydrocodone and acetaminophen that is more potent and effective than Tramadol in case of pain relief. But, like other medications, these two medications have their side effects too. The most frequent side effects of Vicodin and Tramadol are loss of appetite, nausea or feeling unwell, vomiting, anxiety, chills, fever, lightheadedness, dizziness, abdominal pain, constipation, itching, rashes, allergic reactions etc. Again, using Vicodin together with Tramadol may lead to serious side effects such as seizures, respiratory distress, coma, even death etc. You should inform your doctor promptly for medical attention if you suffer from such type of side effects during using these medications together.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician,
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes loss of appetite and anxiety after taking Vicodin and Tramadol?

Hi, Vicodin and Tramadol both belongs to the group of medications known as opioids and narcotics are used to relieve pain. Vicodin contains both hydrocodone and acetaminophen that is more potent and effective than Tramadol in case of pain relief. But, like other medications, these two medications have their side effects too. The most frequent side effects of Vicodin and Tramadol are loss of appetite, nausea or feeling unwell, vomiting, anxiety, chills, fever, lightheadedness, dizziness, abdominal pain, constipation, itching, rashes, allergic reactions etc. Again, using Vicodin together with Tramadol may lead to serious side effects such as seizures, respiratory distress, coma, even death etc. You should inform your doctor promptly for medical attention if you suffer from such type of side effects during using these medications together. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician,